Alert archive / California / Wind Advisories in 2025
Wind Advisory 39, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 2, 2025, 1:49 AM PDT for San Luis Obispo County, Santa Barbara County, California. It took effect at Apr 2, 2025, 10:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 1:49 AM PDT (08:49 UTC)
- In effect from
- Apr 2, 2025, 10:00 AM PDT
- Expired
- Apr 2, 2025, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
Counties San Luis Obispo County, CA, Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 20 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957 WWUS76 KLOX 020849 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 149 AM PDT Wed Apr 2 2025 CAZ088-356>358-372>375-548-021000- /O.EXP.KLOX.WI.Y.0038.000000T0000Z-250402T0900Z/ Santa Clarita Valley-Lake Casitas-Ojai Valley-Central Ventura County Valleys-Western San Fernando Valley-Eastern San Fernando Valley-Southeastern Ventura County Valleys-Santa Susana Mountains- Los Angeles County San Gabriel Valley- Including the cities of Burbank, Universal City, Oak View, Pomona, East Los Angeles, Santa Paula, Newhall, Santa Clarita, Ojai, Newbury Park, Northridge, Chatsworth, Thousand Oaks, El Monte, Woodland Hills, Oat Mountain, Valencia, Meiners Oaks, Moorpark, Glendale, Sunland, Van Nuys, Lake Castaic, Piru, Fillmore, La Canada Flintridge, Pasadena, San Gabriel, and Simi Valley 149 AM PDT Wed Apr 2 2025 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... $$ CAZ340-341-346>348-030500- /O.NEW.KLOX.WI.Y.0039.250402T1700Z-250403T0500Z/ San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley- Including the cities of Solvang, Lompoc, San Luis Obispo, Santa Ynez, Avila Beach, Buellton, Santa Maria, Arroyo Grande, Pismo Beach, Vandenberg Space Force Base, Cambria, Los Olivos, Lake Cachuma, Morro Bay, Lopez Lake, and Nipomo 149 AM PDT Wed Apr 2 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, Santa Barbara County Central Coast Beaches, Santa Barbara County Inland Central Coast, and Santa Ynez Valley. * WHEN...From 10 AM this morning to 10 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for drivers of high profile vehicles. Use extra caution and secure outdoor objects. && $$ CAZ087-350-354-355-362-366>371-030500- /O.EXT.KLOX.WI.Y.0038.000000T0000Z-250403T0500Z/ Catalina and Santa Barbara Islands-Santa Barbara County Southeastern Coast-Ventura County Beaches-Ventura County Inland Coast-Malibu Coast-Los Angeles County Beaches-Palos Verdes Hills- Los Angeles County Inland Coast including Downtown Los Angeles- Western Santa Monica Mountains Recreational Area-Eastern Santa Monica Mountains Recreational Area-Calabasas and Agoura Hills- Including the cities of Port Hueneme, LAX, Culver City, Ventura, Topanga, Norwalk, Malibu, Carpinteria, Rancho Palos Verdes, Point Mugu, Beverly Hills, Westlake Village, Montecito, Malibu Lake, Goleta, Long Beach, East Ventura, Santa Monica, Avalon, Pacific Palisades, Torrance, Compton, Hollywood, Malibu Bowl, Oxnard, Redondo Beach, Camarillo, Santa Barbara, and Downey 149 AM PDT Wed Apr 2 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...A portion of southwest California. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for drivers of high profile vehicles. Use extra caution and secure outdoor objects. && $$ CAZ349-351>353-376>380-030500- /O.EXT.KLOX.WI.Y.0038.000000T0000Z-250403T0500Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Santa Barbara County Interior Mountains-Southern Ventura County Mountains- Northern Ventura County Mountains-Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor-Eastern San Gabriel Mountains- Including the cities of Wrightwood, Tejon Pass, Montecito Hills, Warm Springs, Mount Wilson, Mount Pinos, Gorman, Gaviota, San Marcos Pass, El Capitan State Beach, Figueroa Mountain, The Angeles Crest Highway, San Rafael Mountain, Lockwood Valley, Pyramid Lake, Rose Valley, Matilija, Ozena, Big Pine Mountain, Mill Creek, Acton, Mount Baldy, Refugio State Beach, Topatopa Mountains, and Jalama Beach 149 AM PDT Wed Apr 2 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Eastern San Gabriel Mountains, Interstate 5 Corridor, Northern Ventura County Mountains, Santa Barbara County Interior Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, Santa Ynez Mountains Western Range, Southern Ventura County Mountains, and Western San Gabriel Mountains and Highway 14 Corridor. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions are expected, especially for drivers of motor homes and big rigs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, and secure outdoor objects. && $$ CAZ381>383-030500- /O.EXT.KLOX.WI.Y.0038.000000T0000Z-250403T0500Z/ Western Antelope Valley Foothills-Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Llano, Lancaster, Pearblossom, Lake Los Angeles, Valyermo, Elizabeth Lake, Lake Palmdale, and Palmdale 149 AM PDT Wed Apr 2 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Antelope Valley, Eastern Antelope Valley Foothills, and Western Antelope Valley Foothills. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for drivers of high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles DB
1 follow-up statement
915 WWUS76 KLOX 030437 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 937 PM PDT Wed Apr 2 2025 CAZ087-350-353>355-362-366>371-376>383-030545- /O.EXP.KLOX.WI.Y.0038.000000T0000Z-250403T0500Z/ Catalina and Santa Barbara Islands-Santa Barbara County Southeastern Coast-Santa Barbara County Interior Mountains- Ventura County Beaches-Ventura County Inland Coast-Malibu Coast- Los Angeles County Beaches-Palos Verdes Hills-Los Angeles County Inland Coast including Downtown Los Angeles-Western Santa Monica Mountains Recreational Area-Eastern Santa Monica Mountains Recreational Area-Calabasas and Agoura Hills-Southern Ventura County Mountains-Northern Ventura County Mountains-Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor- Eastern San Gabriel Mountains-Western Antelope Valley Foothills- Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Big Pine Mountain, Camarillo, Malibu Lake, Lake Los Angeles, Redondo Beach, Topatopa Mountains, Lake Palmdale, Warm Springs, Figueroa Mountain, Acton, Lancaster, Torrance, Pearblossom, San Rafael Mountain, Mount Pinos, Long Beach, Malibu Bowl, Mount Baldy, Point Mugu, Carpinteria, Tejon Pass, Ozena, Lockwood Valley, The Angeles Crest Highway, Topanga, Gorman, Norwalk, Rancho Palos Verdes, Beverly Hills, Santa Barbara, Oxnard, Rose Valley, Port Hueneme, Compton, Mount Wilson, Westlake Village, Downey, LAX, Pacific Palisades, Santa Monica, Hollywood, Palmdale, Montecito, East Ventura, Malibu, Wrightwood, Ventura, Elizabeth Lake, Valyermo, Matilija, Llano, Avalon, Goleta, Pyramid Lake, Culver City, and Mill Creek 937 PM PDT Wed Apr 2 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... The threat has ended over most of the region. $$ CAZ340-341-346>348-030545- /O.EXP.KLOX.WI.Y.0039.000000T0000Z-250403T0500Z/ San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley- Including the cities of Morro Bay, Nipomo, Vandenberg Space Force Base, Los Olivos, Avila Beach, Buellton, Lopez Lake, Lake Cachuma, Santa Ynez, Solvang, Cambria, Santa Maria, San Luis Obispo, Lompoc, Pismo Beach, and Arroyo Grande 937 PM PDT Wed Apr 2 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... The threat has ended. $$ CAZ349-351-352-031000- /O.EXT.KLOX.WI.Y.0038.000000T0000Z-250403T1000Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range- Including the cities of El Capitan State Beach, Refugio State Beach, Gaviota, San Marcos Pass, Montecito Hills, and Jalama Beach 937 PM PDT Wed Apr 2 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles Phillips
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 10:43 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 1, 10:43 PM PDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1043 PM PDT Tue Apr 1 2025
.SYNOPSIS...01/134 PM.
Cool and unsettled weather is expected through this evening with
low snow levels and gusty winds. Wednesday is expected to be dry
but with continued cooler than normal temperatures. Showers are
again possible Thursday, mainly south of Point Conception as
another upper low moves through the area. Dry weather is expected
from Friday through at least early next week with significant
warming over the weekend. By Sunday high temperatures will be 5 to
10 degrees above normal.
&&
.SHORT TERM (TUE-FRI)...01/1043 PM.
***UPDATE***
A cold upper level low moved into southern California today,
bringing very gusty northwest winds and isolated to scattered
convective showers, especially for San Luis Obispo and Santa
Barbara Counties. Winds were quite strong today, especially for
the Ventura County Coast and the western LA County Coast into the
Santa Monica Mountains, where gusts reached 82 mph at Sandstone
Peak. Plenty of areas saw gusts in the 30-50 mph range.
Temperatures today trended about 6 to 16 degrees below normal,
with highs in the 50s to mid 60s.
Looking into tonight, the deep upper level trough will continue to
hang over the area, cycling a number of lows through the region.
Rain and snow showers are possible for the north slopes, and
lingering moisture may lead to some scattered convective showers
over the interior Wednesday afternoon into Wednesday night,
before the next low moves in Thursday. Given the 500 mb
temperatures around -25 degrees, there is a chance for
thunderstorms along with more widespread convective showers that
will most likely initiate off of the higher topography Thursday.
Will see a dramatic change as this deep upper level trough moves
east, bringing a warmer airmass to the area Friday. The current
forecast looks on track, but will consider more wind advisories
for Wednesday along with expanding shower chances for the interior
Wednesday afternoon.
***From Previous Discussion***
An upper low is moving into the interior of northern California
with some showers well ahead of it that have dropped some light
rain across parts of the Central Coast and some light snow over
the Grapevine region. With the flow aloft strongly from the north
the Transverse range is preventing the showers from reaching the
valleys and coastal areas south of Pt Conception, however those
areas will be experiencing some very gusty west to northwest
winds through the evening and wind advisories are in effect.
Showers will taper off overnight as the upper low moves into AZ
and the air mass briefly dries out.
Wednesday is expected to be dry and cool with some gusty
northwest winds at times. Hi temperatures will range from 5-15
degrees below normal. Coolest across the interior.
Another batch of colder air aloft will move into the existing
trough across interior California on Thursday which will increase
instability and provide a favorable environment for showers and
possibly even an isolated thunderstorm, but this time mainly
south of Pt Conception. 12z ensembles we're not quite as on board
with this idea as earlier runs so if these trends continue shower
chances for Thursday may have to be lowered. Overall amounts will
be light, but could be some brief moderate to heavy rain, with the
best chances for that across southeastern LA County where the best
convergence and instability will be. And once again snow levels
will be on the lower side, generally 3500-4500 feet.
On Friday the main trough finally exits to the southeast with what
is expected to be the beginning of an extended period of dry
weather with warming temperatures.
.LONG TERM (SAT-TUE)...01/225 PM.
Models continue to advertise high pressure building over the area
this weekend leading to a significant warming trend, bringing
temperatures up to a few degrees above normal Saturday and 4-8
degrees above normal Sunday, with warmer valley highs close to 90
and coastal areas upper 60s and 70s.
A weak trough passing well to the north Monday will slow down the
warm up briefly before a stronger ridge moves in Tuesday and
Wednesday with even warmer temperatures expected.
&&
.AVIATION...01/2352Z.
Around 00Z, there was no marine layer or inversion.
High confidence in widespread VFR conds, and moderate confidence
in winds. Gusty W to NW winds will affect most terminals through
the period, with relative lulls possible during the overnight
hours before increasing again in the morning Wednesday. There is
a moderate chance of moderate to locally strong LLWS and turbc
through 06Z, then low to moderate LLWS and turbc after 18Z.
There is a 20-30 percent chance of brief showers with MVFR
cig/vsby conds through 08Z north of Point Conception. BLDU may
create lower vis at KPMD and KWJF.
KLAX...High confidence in VFR conds and moderate confidence in
winds, as gusty west winds will impact the terminal through most
of the period, with relative lulls during the overnight hours. Low
to moderate turbc and LLWS is possible through 06Z. No east wind
expected.
KBUR...High confidence in VFR conds and moderate confidence in
winds. There will be relative lulls in the winds overnight before
increasing in the morning Wednesday. There is a moderate chance
of moderate to locally strong LLWS and turbc through 06Z, then low
to moderate LLWS and turbc after 18Z.
&&
.MARINE...01/835 PM.
High confidence in the current forecast. Widespread GALES across
the southern Outer Waters and the Inner Waters south of Point
Conception are highly likely into late Wednesday night or early
Thursday morning. Winds may dip under GALE thresholds at times
Wednesday morning. SCA conds will continue into at least Thursday.
Elsewhere, Small Craft Advisory (SCA) winds and seas are expected
(90-100 percent chance) through at least early Thursday morning,
with a 60-80 percent chance SCA conds continue through Thursday
evening. There is a 30-40 percent chance of GALES extending into
the northern and remaining outer waters at times through Wednesday
evening.
Chances for SCA conds decrease (40-60 percent chance) across the
coastal waters Friday through the weekend.
Dense fog may develop this upcoming weekend, especially in the
evening to morning hours, in response to a ridge building over
the region.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory remains in effect until 2 AM PDT Wednesday for
zones 87-88-350-354>358-362-366>375-381>383-548. (See LAXNPWLOX).
Wind Advisory remains in effect until 9 AM PDT Wednesday for
zones 349-351>353-376>380. (See LAXNPWLOX).
High Surf Advisory in effect until 4 AM PDT Thursday for
zones 354-362-366. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 645-670-673. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Thursday for zones
650-655-676. (See LAXMWWLOX).
&&
PUBLIC...Phillips/MW
AVIATION...Lewis
MARINE...Munroe/Lewis
SYNOPSIS...MW
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:58 AM PDT | Small Craft Advisory | LOX | 70 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.